Alert archive / Kansas / Tornado Warnings in 2009

Tornado Warning 22, NWS Goodland, KS

July 20, 20094 counties in Kansas

NWS Goodland, KS issued this tornado warning at Jul 20, 2009, 8:01 PM CDT for 4 counties in Kansas. It was in force for 41 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 20, 2009, 8:01 PM CDT (01:01 UTC)
Expired
Jul 20, 2009, 8:42 PM CDT
In force
41 min
Issued by
NWS Goodland, KS
Area
Storm-based polygon

Counties Logan County, KS, Sherman County, KS, Thomas County, KS, Wallace County, KS

The radar

The Goodland radar (KGLD), 35 km from the middle of the area, began a volume at 01:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 20, 8:07 PM CDTHAIL 17 S Edson, KS
Jul 20, 8:19 PM CDTHAIL 4.259 Ne Wallace, KSSOFTBALL SIZED HAIL REPORTED ON THE WALLACE/LOGAN COUNTY LINE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 20, 5:53 PM CDTTornado WatchSPC8 hr
Jul 20, 7:26 PM CDTSevere Thunderstorm WatchSPC3 hr

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 1.0 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2009-07-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 18 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2009-07-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 38 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
18 J/kg
Mixed-layer CIN
-77 J/kg
Mixed-layer LCL
3234 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
38 m²/s²
0-3 km storm-relative helicity
68 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS53 KGLD 210101
TORGLD
KSC109-181-193-199-210200-
/O.NEW.KGLD.TO.W.0022.090721T0101Z-090721T0200Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
701 PM MDT MON JUL 20 2009

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTHEASTERN SHERMAN COUNTY IN NORTHWEST KANSAS...
  THIS INCLUDES THE CITY OF EDSON...
  SOUTHWESTERN THOMAS COUNTY IN NORTHWEST KANSAS...
  WESTERN LOGAN COUNTY IN WEST CENTRAL KANSAS...
  THIS INCLUDES THE CITIES OF...WINONA...RUSSELL SPRINGS...
  EASTERN WALLACE COUNTY IN WEST CENTRAL KANSAS...
  THIS INCLUDES THE CITIES OF...WALLACE...SHARON SPRINGS...

* UNTIL 800 PM MDT/900 PM CDT/

* AT 700 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 9 MILES SOUTH OF
  EDSON...MOVING SOUTHEAST AT 35 MPH. IN ADDITION TO THE             
  TORNADO...STRONG WINDS IN EXCESS OF 70 MPH....HAIL LARGER THAN     
  TENNIS BALLS AND ZERO VISIBILITY IN BLOWING DIRT ARE OCCURRING WITH 
  THIS STORM.

* THE TORNADO WILL BE NEAR...
  7 MILES SOUTHWEST OF RUSSELL SPRINGS AROUND 850 PM CDT...

THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 15 AND 35.

THIS INCLUDES HIGHWAY 27 BETWEEN MILE MARKERS 129 AND 170.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WARNING MEANS THAT A TORNADO HAS BEEN OBSERVED OR INDICATED
BY RADAR. IF YOU ARE IN THE PATH OF THIS TORNADO...SEEK SHELTER IN A
SMALL INTERIOR ROOM ON THE LOWEST FLOOR AND COVER UP.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM MDT TUESDAY
MORNING/200 AM CDT TUESDAY MORNING/ FOR NORTHWEST KANSAS AND
SOUTHWEST NEBRASKA. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN
EFFECT UNTIL 100 AM MDT TUESDAY MORNING/200 AM CDT TUESDAY MORNING/
FOR EAST CENTRAL COLORADO AND WEST CENTRAL KANSAS.

&&

LAT...LON 3928 10132 3873 10099 3872 10183 3932 10181
      3936 10143
TIME...MOT...LOC 0100Z 328DEG 28KT 3920 10156

$$

JRM
3 follow-up statements
000 
WWUS53 KGLD 210115 RRA
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
815 PM CDT MON JUL 20 2009

KSC109-181-193-199-210200-
/O.CON.KGLD.TO.W.0022.000000T0000Z-090721T0200Z/
SHERMAN KS-THOMAS KS-LOGAN KS-WALLACE KS-
815 PM CDT MON JUL 20 2009

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 900 PM CDT/800 PM MDT/
FOR EASTERN WALLACE...WESTERN LOGAN...SOUTHWESTERN THOMAS AND
SOUTHEASTERN SHERMAN COUNTIES...

AT 813 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED 9 MILES NORTHEAST OF
WALLACE...MOVING SOUTHEAST AT 50 MPH.

THE TORNADO WILL BE NEAR...
  RUSSELL SPRINGS AROUND 830 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING GOLF 
BALL SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.

THIS THUNDERSTORM WILL PRODUCE DAMAGING WINDS RESULTING IN AREAS OF
NEAR ZERO VISIBILITY IN BLOWING DIRT. USE EXTREME CAUTION IF YOU MUST
TRAVEL AND BE ALERT FOR RAPIDLY CHANGING VISIBILITY.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT TUESDAY
MORNING/100 AM MDT TUESDAY MORNING/ FOR NORTHWEST KANSAS AND
SOUTHWEST NEBRASKA. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN
EFFECT UNTIL 200 AM CDT TUESDAY MORNING/100 AM MDT TUESDAY MORNING/
FOR EAST CENTRAL COLORADO AND WEST CENTRAL KANSAS.

&&

LAT...LON 3916 10176 3920 10137 3921 10128 3873 10099
      3872 10183
TIME...MOT...LOC 0115Z 337DEG 43KT 3898 10146

$$

JRM
000 
WWUS53 KGLD 210122
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
722 PM MDT MON JUL 20 2009

KSC181-193-210131-
/O.CAN.KGLD.TO.W.0022.000000T0000Z-090721T0200Z/
SHERMAN KS-THOMAS KS-
722 PM MDT MON JUL 20 2009

...THE TORNADO WARNING FOR SOUTHWESTERN THOMAS AND SOUTHEASTERN
SHERMAN COUNTIES IS CANCELLED...

THE STORM THAT PROMPTED THE WARNING HAS LEFT THE COUNTY AND NO 
LONGER POSES A SEVERE WEATHER THREAT.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM MDT TUESDAY
MORNING/200 AM CDT TUESDAY MORNING/ FOR NORTHWEST KANSAS AND
SOUTHWEST NEBRASKA. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN
EFFECT UNTIL 100 AM MDT TUESDAY MORNING/200 AM CDT TUESDAY MORNING/
FOR EAST CENTRAL COLORADO AND WEST CENTRAL KANSAS.

LAT...LON 3912 10176 3912 10130 3873 10099 3872 10183
TIME...MOT...LOC 0121Z 337DEG 43KT 3891 10143

$$

KSC109-199-210200-
/O.CON.KGLD.TO.W.0022.000000T0000Z-090721T0200Z/
LOGAN KS-WALLACE KS-
822 PM CDT MON JUL 20 2009

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 900 PM CDT/800 PM MDT/
FOR EASTERN WALLACE AND WESTERN LOGAN COUNTIES...

AT 818 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED 8 MILES EAST OF
WALLACE...MOVING SOUTHEAST AT 50 MPH.

THE TORNADO WILL BE NEAR...
  RURAL SOUTHWESTERN LOGAN COUNTY AROUND 840 PM CDT

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING 
TENNIS BALL SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.

THIS THUNDERSTORM WILL PRODUCE DAMAGING WINDS RESULTING IN AREAS OF
NEAR ZERO VISIBILITY IN BLOWING DIRT. USE EXTREME CAUTION IF YOU MUST
TRAVEL AND BE ALERT FOR RAPIDLY CHANGING VISIBILITY.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT TUESDAY
MORNING/100 AM MDT TUESDAY MORNING/ FOR NORTHWEST KANSAS AND
SOUTHWEST NEBRASKA. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN
EFFECT UNTIL 200 AM CDT TUESDAY MORNING/100 AM MDT TUESDAY MORNING/
FOR EAST CENTRAL COLORADO AND WEST CENTRAL KANSAS.

&&

LAT...LON 3912 10176 3912 10130 3873 10099 3872 10183
TIME...MOT...LOC 0121Z 337DEG 43KT 3891 10143

$$

JRM
000 
WWUS53 KGLD 210142 RRA
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
842 PM CDT MON JUL 20 2009

KSC109-199-210152-
/O.CAN.KGLD.TO.W.0022.000000T0000Z-090721T0200Z/
LOGAN KS-WALLACE KS-
842 PM CDT MON JUL 20 2009

...THE TORNADO WARNING FOR EASTERN WALLACE AND WESTERN LOGAN COUNTIES
IS CANCELLED...

THIS WARNING HAS BEEN REPLACED WITH A NEW WARNING FOR SOUTHEASTERN 
WALLACE...SOUTHWEST LOGAN AND WICHITA COUNTIES.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT TUESDAY
MORNING/100 AM MDT TUESDAY MORNING/ FOR NORTHWEST KANSAS AND
SOUTHWEST NEBRASKA. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN
EFFECT UNTIL 200 AM CDT TUESDAY MORNING/100 AM MDT TUESDAY MORNING/
FOR EAST CENTRAL COLORADO AND WEST CENTRAL KANSAS.

LAT...LON 3912 10176 3912 10130 3873 10099 3872 10183
TIME...MOT...LOC 0142Z 337DEG 43KT 3868 10131

$$

JRM

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this tornado warning went out at Jul 20, 6:26 PM CDT, 1 hour 35 minutes earlier.

Area forecast discussion, Jul 20, 6:26 PM CDT, 1 hour 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
526 PM MDT MON JUL 20 2009

.DISCUSSION...
228 PM MDT MON JUL 20 2009

THE 20Z SURFACE ANALYSIS SHOWS A FRONT ACROSS CENTRAL
NEBRASKA AND AN INVERTED TROUGH EXTENDING NORTHWEST INTO NORTHEAST
COLORADO. RADAR GETTING RETURNS ALONG THE FRONT AND OVER EASTERN
COLORADO. WATER VAPOR IMAGERY SHOWING A SHORTWAVE MOVING OUT OF
WYOMING INTO EASTERN COLORADO.

NORTHWEST FLOW CONTINUES THROUGH THURSDAY ACROSS THE CENTRAL PLAINS WITH A
RIDGE OVER THE WESTERN CONUS. SHORTWAVES WILL CONTINUE TO MOVE DOWN
THE EAST SIDE OF THE RIDGE INTO NORTHWEST KANSAS DURING THIS TIME.
AT THE SURFACE...LOW PRESSURE WILL MOVE SOUTH ALLOWING HIGH PRESSURE
TO BUILD INTO NORTHWEST KANSAS TONIGHT. HIGH PRESSURE WILL STAY IN
THE AREA THROUGH TUE NIGHT. ANOTHER AREA OF WEAK LOW PRESSURE WILL
MOVE INTO COLORADO WED/THU.

THUNDERSTORMS ARE POSSIBLE EVERY DAY THROUGH THU. DIFFICULT TO
PROVIDE DEFINITION DUE TO TIMING ISSUES OF WAVES IN NORTHWEST FLOW.
CONSEQUENTLY ALMOST EVERY AFTERNOON/EVENING PERIOD WILL HAVE AT
LEAST A SLIGHT CHANCE. FOR TONIGHT THERE IS PLENTY OF SHEAR AND CAPE
FOR SEVERE THUNDERSTORMS. STORMS SHOULD FIRE ALONG THE TROUGH AND
AHEAD OF THE SURFACE COLD FRONT AND THEN MOVE EAST OUT OF THE
FORECAST AREA AFTER MIDNIGHT. FOR TUESDAY AFTERNOON AND
EVENING...UPSLOPE SHOULD FOCUS ENERGY OVER THE HIGHER TERRAIN AND
THEN STORMS WILL MOVE INTO EASTERN COLORADO ZONES. STORMS SHOULD
INITIATE AGAIN WED/THU IN EASTERN COLORADO NEAR A SURFACE TROUGH AND
THEN DRIFT EAST INTO NW KANSAS DURING THE EVENING.

MAX TEMPERATURES WILL BE COOLER IN THE LOWER 80S BEHIND THE COLD
FRONT ON TUESDAY. TEMPERATURES WILL WARM BACK INTO THE UPPER
80S/LOWER 90S WITH RETURN FLOW WED/THU. MIN TEMPERATURES WILL COOL
DOWN INTO THE UPPER 50S TONIGHT/WED NIGHT AND THEN RETURN TO THE
LOW/MID 60S THU NIGHT.

IN THE EXTENDED...NORTHWEST FLOW PERSISTS THROUGH THIS PART OF THE
FORECAST. AT THE SURFACE...A TROUGH WILL BE OVER EASTERN COLORADO ON
FRI AND WILL BE FOLLOWED BY HIGH PRESSURE SAT/SUN. ANOTHER AREA OF
WEAK LOW PRESSURE WILL BE OVER WESTERN KANSAS SUN. POPS WILL BE THE
MAIN CONCERN ONCE AGAIN. IT APPEARS THAT FORCING IS AVAILABLE
THROUGH ALL THE PERIODS EXCEPT SATURDAY. HIGH PRESSURE AND NORTHERLY
SURFACE WIND SHOULD BE ACROSS THE FORECAST AREA. OTHERWISE WILL HAVE
SLIGHT CHANCE POPS FOR THE AFTERNOON/EVENING PERIODS.

MAX TEMPERATURES WILL RANGE FROM THE UPPER 80S/LOW 90S. MIN
TEMPERATURES WILL RANGE FROM THE UPPER 50S IN THE WEST TO THE LOWER
60S ELSEWHERE.

FS
&&

.AVIATION...
524 PM MDT MON JUL 20 2009

FOR THE 00Z TAFS AT KGLD...SUPER CELL STORMS WILL LIKELY IMPACT THE
TERMINAL BETWEEN 00Z AND 0130Z WITH LARGE HAIL AND MVFR CIGS.
OTHERWISE...NORTHEAST TO NORTH WINDS WITH SCT MID TO HIGH LEVEL
CLOUDS. FOR KMCK CONVECTION MAY IMPACT THE TERMINAL AFTER 01Z FROM
NORTH CENTRAL NEBRASKA. SIMILAR TO KGLD ONCE CONVECTION MOVES
THROUGH SHOULD JUST HAVE A FEW MID AND HIGH LEVEL CLOUDS.

07

&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
NE...NONE.
CO...NONE.
&&
Hazardous weather outlook, Jul 20, 3:47 PM CDT, 4 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
247 PM MDT MON JUL 20 2009

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-211615-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
247 PM MDT MON JUL 20 2009 /347 PM CDT MON JUL 20 2009/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A COLD FRONT WILL MOVE ACROSS THE TRI-STATE AREA LATER TODAY. IT
WILL INTERACT WITH MOIST AND UNSTABLE AIR TO PRODUCE SCATTERED
THUNDERSTORMS ACROSS THE TRI STATE REGION THIS AFTERNOON. SOME OF
THE STRONGER STORMS MAY BECOME SEVERE. THE BEST CHANCE FOR SEVERE
STORMS WILL BE EAST OF A LINE FROM YUMA TO LEOTI. THE GREATEST
THREATS WILL BE LARGE HAIL...DAMAGING WINDS...AND DANGEROUS
LIGHTNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE CURRENT WEATHER PATTERN WILL PERSIST OVER THE TRI STATE
REGION...BRINGING A CHANCE FOR THUNDERSTORMS ACROSS THE TRI STATE
REGION NEARLY EACH AFTERNOON AND EVENING THROUGHOUT THE WEEK.
STORMS WILL HAVE THE POTENTIAL TO PRODUCE LARGE HAIL...DAMAGING
WINDS...AND DANGEROUS LIGHTNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

HENDERSON

In the hours before

Local storm report, Jul 20, 7:44 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
644 PM MDT MON JUL 20 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0644 PM     TSTM WND GST     4 W GOODLAND            39.35N 101.78W
07/20/2009  M66 MPH          SHERMAN            KS   MESONET

&&

KJAMES
Local storm report, Jul 20, 7:46 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
646 PM MDT MON JUL 20 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0645 PM     TSTM WND DMG     GOODLAND                39.35N 101.71W
07/20/2009                   SHERMAN            KS   NWS EMPLOYEE

            BROKEN GARAGE WINDOW

&&

KJAMES
Local storm report, Jul 20, 7:48 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
648 PM MDT MON JUL 20 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0647 PM     HAIL             GOODLAND                39.35N 101.71W
07/20/2009  M1.75 INCH       SHERMAN            KS   NWS EMPLOYEE

            BROKEN VEHICLE WINDOW

&&

KJAMES
Local storm report, Jul 20, 7:51 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
651 PM MDT MON JUL 20 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0644 PM     HAIL             8 E WALLACE             38.91N 101.44W
07/20/2009  E2.75 INCH       LOGAN              KS   LAW ENFORCEMENT

&&

KJAMES
Local storm report, Jul 20, 7:53 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
653 PM MDT MON JUL 20 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0641 PM     HAIL             GOODLAND                39.35N 101.71W
07/20/2009  M2.50 INCH       SHERMAN            KS   NWS EMPLOYEE

            NWS EMPLOYEE CAR BACK WINDOW BROKE AT WFO.

&&

HENDERSON
Local storm report, Jul 20, 7:57 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
657 PM MDT MON JUL 20 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0653 PM     TSTM WND GST     BURLINGTON              39.31N 102.27W
07/20/2009  M58 MPH          KIT CARSON         CO   ASOS

&&

KJAMES

The office that day

Everything else NWS Goodland, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 20, 7:19 PM CDTSevere Thunderstorm WarningGLDCheyenne, Sherman56 min
Jul 20, 7:23 PM CDTSevere Thunderstorm WarningGLDLogan, Sherman, Thomas, Wallace67 min
Jul 20, 7:32 PM CDTTornado WarningGLDCheyenne, Sherman, Wallace43 min
Jul 20, 7:54 PM CDTSevere Thunderstorm WarningGLDLogan, Wallace, Wichita66 min
Jul 20, 8:06 PM CDTSevere Thunderstorm WarningGLDGreeley, Sherman, Wallace34 min
Jul 20, 8:32 PM CDTTornado WarningGLDLogan, Wallace, Wichita28 min
Jul 20, 8:57 PM CDTSevere Thunderstorm WarningGLDWichita34 min

Nearby

Tornado Warnings in Kansas, 2009Every tornado warning in 2009Tornadoes in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.